MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE, ADVANCE; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-14
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection and detailed analysis were performed on the returned device.The reported difficulty removing the guide wire from the orbital atherectomy device (oad) was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty removing the guide wire from the oad appears to be related to user error.Detailed analysis of the guide wire spring tip shows evidence of being spun over by the oad driveshaft.There is rotational damage with a filar fracture(s) visible.It cannot be determined if any spring tip filar fragments are missing.The stealth periph 1.5mm sc30 145cm oad us instruction for use (ifu) warns: ¿never advance the orbiting crown to the point of contact with the guide wire spring tip.The maximum travel of the crown advancer knob¿and therefore the shaft tip¿is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip (or other distal device) and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip (or other distal device) is insufficient, the shaft tip may damage the guide wire spring tip (or other distal device) and result in device or component dislodgement.Distal detachment and embolization may result.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the treatment area was a 85% stenosed, moderately calcified lesion in the mid anterior tibial artery.After treatment with the stealth 360 peripheral orbital atherectomy device (oad), the wire brake was released and an attempt was made to remove the oad.The oad was stuck on the viperwire advance peripheral guidewire and could not release.Troubleshooting was performed by locking and unlocking the brake in an attempt to release the oad from the wire, but was unsuccessful.The oad and the guidewire were removed together, and the lesion was wired again to complete the procedure.The returned product to the manufacturer showed blood backed up into the oad and device analysis identified material separation of the guidewire spring tip.It was noted that the forward saline flow was not stopped at any time during the procedure and pump was not turned off prior to removal of the oad.In the opinion of the physician, the flow was sufficient to avoid injury to the patient.The patient was stable with no adverse effects.

Brand Name
VIPERWIRE, ADVANCE
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21622175
Report Number3004742232-2025-00054
Device Sequence Number8536291
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)260531(10)538204-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVPR-GW-14
Device Catalogue NumberVPR-GW-14
Device Lot Number538204-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown